MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date of onset of symptoms not provided.Best estimate is between 9/1/2020-1/5/2021.Device evaluation: product evaluation was not performed because per the initial report, the suspect product has been discarded; therefore, is not available for return.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed one other complaint for dysphotopsia and visual disturbance from this production order, however, there was no indication of product deficiency and the reported complaint was not confirmed.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony intraocular lens (iol) was explanted from the patient's right (od) eye due to halos and glare.The patient developed pco (posterior capsular opacification) three months post initial surgery.The replacement lens is a different model and higher diopter, zcb00 20.0 diopter.At lens exchange sutures were required.The patient's post-operative visual acuity was 20/25.The customer indicated that the explanted lens was thrown away.No additional information provided.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11283057
Report Number2648035-2021-07209
Device Sequence Number11623125
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)231015
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR